Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 26, 2022, 6:25 PM MST for Cochise County, Pima County, Arizona. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2022, 6:25 PM MST (01:25 UTC)
- Expired
- Jun 26, 2022, 8:16 PM MST
- In force
- 111 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Cochise County, AZ, Pima County, AZ
The radar
The Tucson radar (KEMX), 11 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2814 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733
WGUS55 KTWC 270125
FFWTWC
AZC003-019-270430-
/O.NEW.KTWC.FF.W.0006.220627T0125Z-220627T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
625 PM MST Sun Jun 26 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Western Cochise County in southeastern Arizona...
East Central Pima County in southeastern Arizona...
* Until 930 PM MST.
* At 625 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson and Vail.
This includes the following Flash Flood Prone Locations...
Andrada Rd east of Wentworth Rd and Calle Rinconada Rd from Andrada
Rd to Sahuarita Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3197 11040 3188 11043 3189 11057 3192 11074
3204 11071 3203 11053
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JRM2 follow-up statements
470
WGUS75 KTWC 270220
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
720 PM MST Sun Jun 26 2022
AZC003-019-270430-
/O.CON.KTWC.FF.W.0006.000000T0000Z-220627T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-Pima AZ-
720 PM MST Sun Jun 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST THIS
EVENING FOR WESTERN COCHISE AND EAST CENTRAL PIMA COUNTIES...
At 720 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Vail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3199 11045 3198 11042 3191 11043 3190 11056
3193 11070 3203 11067 3203 11053
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JRM746
WGUS75 KTWC 270316
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
816 PM MST Sun Jun 26 2022
AZC003-019-270326-
/O.CAN.KTWC.FF.W.0006.000000T0000Z-220627T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-Pima AZ-
816 PM MST Sun Jun 26 2022
...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN COCHISE AND EAST
CENTRAL PIMA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3199 11045 3198 11042 3191 11043 3190 11056
3193 11070 3203 11067 3203 11053
$$
JRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:00 PM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 2:00 PM MST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 200 PM MST Sun Jun 26 2022 .SYNOPSIS...Showers and thunderstorms will be present each afternoon and evening this week across southeast Arizona with plenty of moisture in place. High temperatures will remain near to slightly below normal. && .DISCUSSION...Temperatures are 5-9 degrees cooler than this time yesterday thanks to this morning's cloud cover. As a result there are currently only isolated storms mainly over the mountains in central and western Pima County, along the international border, and the Chiricahuas. Clouds have cleared out of these areas allowing insolation to de-stabilize the atmosphere. Expect this activity to continue with storm coverage isolated to scattered. Storms in the lower desert may struggle because of the lack of heating. Activity in Cochise County will be helped by an approaching weak vort max from west Texas and outflows from convection in northern Sonora. PWAT values are well above normal for this time of year with storm motion only around 5 knots, so localized heavy rain and flooding will be a risk. Even with the extra moisture DCAPE values are between 500-1000 J/kg, which will lead to a threat for strong downdrafts/outflows. Hi-res models keep showers going overnight mainly in Cochise, Graham, and Greenlee Counties. Monday lingering cloud cover from overnight showers could again hinder/delay convection. Upper level flow will be out of the south to southeast as high pressure begins to center over the Great Basin and Four Corners. Moisture will again be in great supply with hi-res guidance showing isolated to scattered convection. But again this will depend on how long the cloud cover sticks around. Southeast Arizona will remain in mostly south to easterly flow which will keep PWAT values seasonally high. Expect daily afternoon/evening isolated to scattered shower and thunderstorm activity into next weekend. Forecast soundings show most of the moisture being contained above 700 mb with an inverted V profile below 700 mb. Strong downdrafts/downbursts will continue to be a threat along with locally heavy rainfall. Temperatures will be around normal for this time of year. && .AVIATION...Valid through 28/00Z. SCT -SHRA remains primarily northeast of Tucson early this afternoon with cigs down to 7k-10k ft AGL. SCT TSRA will develop primarily south and west of KTUS and KOLS this afternoon with better chances at activity impacting the terminals between 00z-09z tonight. Heavier showers and storms could drop cigs to 7k-9k ft, produce strong wind gusts in excess of 35kts, and briefly lower visibilities. Outside of showers and storms, winds will remain less than 12 kts with SCT-BKN clouds at 9k-12k ft AGL. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place over the next several days keeping RH values above critical thresholds. Showers and storms will be possible each afternoon across differing portions of southeast Arizona each day, potentially lingering into the late night hours some nights. Coverage will be isolated to scattered. Any storms will carry the threats of lightning, strong winds gusts, and localized flooding. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 26, 2:13 PM MST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Tucson AZ
213 PM MST Sun Jun 26 2022
AZZ508-512-262145-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
213 PM MST Sun Jun 26 2022
...A strong thunderstorm will impact portions of northeastern Cochise
County through 245 PM MST...
At 212 PM MST, Doppler radar was tracking a strong thunderstorm over
Chiricahua National Monument, or 21 miles northwest of Rodeo, moving
north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chiricahua National Monument.
This includes the following highways...
Route 181 between mile markers 60 and 64.
Route 186 between mile markers 357 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3197 10929 3197 10945 3219 10950 3217 10918
TIME...MOT...LOC 2112Z 185DEG 7KT 3201 10936
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRGSpecial weather statement, Jun 26, 2:20 PM MST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Tucson AZ
220 PM MST Sun Jun 26 2022
AZZ501-502-262200-
Tohono O'odham Nation including Sells-Western Pima County Including
Ajo/Organ Pipe Cactus National Monument-
220 PM MST Sun Jun 26 2022
...A strong thunderstorm will impact portions of northwestern Pima
County through 300 PM MST...
At 220 PM MST, Doppler radar was tracking an area of strong
thunderstorm 8 miles southeast of Ajo, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ajo, Hickiwan, Why, Charco 27 and San Simon West.
This includes the following highways...
Route 85 between mile markers 33 and 54.
Route 86 between mile markers 53 and 55, and between mile markers 67
and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3250 11289 3251 11283 3241 11237 3218 11239
3227 11292
TIME...MOT...LOC 2120Z 117DEG 9KT 3233 11274
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRGSpecial weather statement, Jun 26, 2:58 PM MST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Tucson AZ
258 PM MST Sun Jun 26 2022
AZZ508-512-262230-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
258 PM MST Sun Jun 26 2022
...A cluster of strong thunderstorms will impact portions of north
central Cochise County through 330 PM MST...
At 257 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles east of Willcox, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph, pea size hail and locally heavy
rainfall which may lead to minor flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowie.
This includes the following highways...
Interstate 10 between mile markers 350 and 353, and between mile
markers 357 and 365.
Route 186 between mile markers 336 and 352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3203 10953 3206 10974 3237 10973 3234 10947
TIME...MOT...LOC 2157Z 187DEG 10KT 3220 10964
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 26, 5:59 PM MST, 26 minutes before
Special Weather Statement
National Weather Service Tucson AZ
559 PM MST Sun Jun 26 2022
AZZ504-507-513-514-270145-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
559 PM MST Sun Jun 26 2022
...A strong thunderstorm will impact portions of east central Pima
and west central Cochise Counties through 645 PM MST...
At 559 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles west of Benson, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Benson, Vail and Mescal.
This includes the following highways...
Interstate 10 between mile markers 280 and 306.
Route 80 near mile marker 293.
Route 83 between mile markers 49 and 58.
Route 90 between mile markers 290 and 294.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3183 11039 3189 11078 3213 11067 3207 11020
TIME...MOT...LOC 0059Z 202DEG 5KT 3193 11046
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:18 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 87 min |
| Jun 26, 5:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Jun 26, 10:18 PM MST | Special Weather Statement | TWC | 42 min | |
| Jun 26, 11:37 PM MST | Areal Flood Advisory | TWC | Cochise | 5 hr |
| Jun 27, 12:25 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 4 hr |
| Jun 27, 2:53 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 27, 4:38 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.